Alert archive / Illinois / Special Weather Statements in 2011

Special Weather Statement, NWS Lincoln, IL

April 4, 2011Clark County, Crawford County, Illinois

NWS Lincoln, IL issued this special weather statement at Apr 4, 2011, 8:08 AM CDT for Clark County, Crawford County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2011, 8:08 AM CDT (13:08 UTC)
Expired
Apr 4, 2011, 9:00 AM CDT
In force
52 min
Issued by
NWS Lincoln, IL

Counties Clark County, IL, Crawford County, IL

The radar

The Evansville,IN radar (KVWX), 107 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WWUS83 KILX 041308
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
808 AM CDT MON APR 4 2011

ILZ056-057-062-063-067-068-072-041400-
CLARK-COLES-CRAWFORD-CUMBERLAND-EDGAR-JASPER-RICHLAND-
808 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR CLARK...CRAWFORD...EASTERN 
CUMBERLAND...EASTERN JASPER...NORTHERN RICHLAND...SOUTHEASTERN COLES 
AND SOUTHERN EDGAR COUNTIES UNTIL 900 AM CDT...

AT 807 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
GREENUP TO HAZEL DELL TO STE. MARIE...MOVING NORTHEAST AT 70 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN CLARK...COLES...CRAWFORD...CUMBERLAND...EDGAR...JASPER AND
RICHLAND COUNTIES...INCLUDING THE CITIES OF WILLOW HILL...STE.
MARIE...HAZEL DELL...GREENUP...CASEY...OBLONG...HARDINVILLE...
WESTFIELD...MARTINSVILLE AND ANNAPOLIS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3934 8759 3931 8762 3921 8758 3915 8766
      3912 8766 3906 8758 3900 8758 3879 8813
      3916 8811 3936 8832 3966 8753 3935 8754
TIME...MOT...LOC 1308Z 244DEG 65KT 3933 8813 3920 8800
          3892 8802

$$

BAK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 4, 6:56 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 4, 6:56 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
656 AM CDT MON APR 4 2011

.DISCUSSION...
ISSUED 320 AM CDT MON APR 4 2011
COLD FRONT ON THE WAY THROUGH CENTRAL ILLINOIS THIS MORNING WITH
LIMITED CONVECTION...SHOWERS...AND PLENTY OF WIND...BOTH IN
ADVANCE OF THE FRONT AND BEHIND IT. PROGRESSION OF THE FRONT IS
STILL NOT WELL AGREED UPON BY OPERATIONAL MODELS AND WITH PLENTY
OF THE PRECIP BEING BEHIND AND ALONG THE BOUNDARY TO THE SW...WILL
KEEP SOME RATHER SIG POPS IN FOR THE MORNING...BUT REDUCE THEM
CONSIDERABLY IN THE AFTERNOON. MODELS THROUGH THE MED RANGE
ACTUALLY NOT TO MUCH OF A SPREAD AND THE FORECAST IS MORE OR LESS
A BLEND. TIMING DIFFERENCES THAT DO EXIST IN THE THU/THU NIGHT
SYSTEM ARE SUBTLE AND STILL WITHIN THE SAME FCST PD.

SHORT TERM...TODAY AND TONIGHT...
BREEZY AND CONSIDERABLY COOLER WITH TEMPS SLOWLY DROPPING THROUGH
THE AFTERNOON FOR THE SE...AND REMAINING RATHER STEADY FOR THE
NWRN HALF OF THE FA. WINDY CONDITIONS TO CONTINUE BEHIND THE FRONT
WITH A RATHER TIGHT PRESSURE GRADIENT STILL...AND SUSTAINED AND
GUSTS APPROACHING ADVSY CRITERIA...BUT MOS GUID AND BUF KIT
MOMENTUM XFER KEEPING IT JUST SHY OF HEADLINES. WILL MONITOR
CLOSELY. PRECIP SLOWLY COMING TO AN END FROM WEST TO EAST...AND
THOUGH MUCH OF IT SHOULD CLEAR BY 18Z...KEEPING SOME POPS THROUGH
THE AFTERNOON IN THE EAST MOSTLY TO BLEND AND COVER ANY REMNANT
SHOWERS WITH A SLOWING BOUNDARY. TONIGHT COOLER ACROSS THE BOARD
WITH LOWS AT OR JUST BELOW FREEZING.

LONG TERM...TUESDAY THROUGH FRIDAY...
SLOW RISE IN TEMPS AGAIN...WITH ALL OPERATIONAL MODELS HINTING AT
A PASSING WAVE JUST NORTH OF CWA FOR TUESDAY NIGHT INTO WED
MORNING. BOTH 00Z ECMWF AND 00Z NAM/WRF KEEP THE PRECIP WELL
NORTH. NOTHING JUST YET IN THE GRIDS...BUT WILL HAVE TO KEEP AN
EYE OUT FOR ACTUAL REPRESENTATION OF THIS PARTICULAR WAVE IN
STRETCHING OUT FLOW WITH A MORE ZONAL LOOK. CURRENTLY OFF PAC
COAST...WILL HAVE TO SEE IF SUBSEQUENT MODEL RUNS PERSIST. NEXT
ISSUE HOLDS OFF UNTIL THURSDAY. FASTER AND MORE AGGRESSIVE GFS
MAINTAINS RAIN AFTER 12Z...ECMWF HOLDING OFF UNTIL AFTER 18Z. TEND
TO LIKE THE ECMWF AS THE NAM/WRF IS ALSO COMING IN ON THE SIDE OF
THE SLOWER SOLN. EITHER WAY...THURSDAY AFTERNOON AND INTO THURSDAY
EVENING RATHER WET IN THE MODEL REPRESENTATIONS BUT HAVE TENDENCY
TO BELIEVE THAT THE LLVL MOISTURE IS OVERDONE...AGAIN. WHEREAS THE
RAIN IS MORE AND MORE LIKELY...THE QPF IS STILL SUSPECT...AND THE
FASTER SOLN A LITTLE LESS LIKELY WITH PLENTY OF DRY AIR IN
PLACE...AND THE SRLY FLOW BEFORE THE SYSTEM APPROACH IS MORE
SWRLY...NOT STRAIGHT OFF THE GULF.

HJS
&&

.AVIATION...
ISSUED 656 AM CDT MON APR 4 2011

STRONG COLD FRONT HAS CLEARED ALL CENTRAL ILLINOIS TERMINALS BUT
KCMI...AND IT WILL DO SO SHORTLY THERE AS WELL. GUSTY NORTHWEST
WINDS ARE EXPECTED BEHIND THE FRONT INTO THIS EVENING...THEN THEY
WILL TAPER OFF AS HIGH PRESSURE STARTS TO BUILD INTO THE REGION.
MAINLY MVFR CIGS...WITH A FEW BRIEF IFR POCKETS...ARE EXPECTED
INTO THIS AFTERNOON. THEN...DRIER AIR AND DIURNAL HEATING WILL
RAISE THE CIGS TO VFR. EXPECT SKIES TO CLEAR THIS EVENING AS THE
HIGH PUSHES IN. THE PRECIPITATION HAS LARGELY ENDED AT
KPIA/KBMI/KSPI...BUT WILL STILL IMPACT KCMI AND KDEC FOR A FEW
MORE HOURS.

BAK
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 4, 5:50 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
550 AM CDT MON APR 4 2011

ILZ027>031-036>038-040>043-047>051-051100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
550 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF WEATHER DISTURBANCES WILL IMPACT THE AREA FROM
THURSDAY INTO THE WEEKEND. THESE DISTURBANCES WILL BRING A
PERIODIC CHANCE OF THUNDERSTORMS TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061>063-066>068-071>073-051100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
550 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY THIS
MORNING. SOME OF THE EARLY MORNING THUNDERSTORMS...ESPECIALLY
THOSE OCCURRING SOUTH OF INTERSTATE 70...MAY PRODUCE GUSTY WINDS
AND SMALL HAIL. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF WEATHER DISTURBANCES WILL IMPACT THE AREA FROM
THURSDAY INTO THE WEEKEND. THESE DISTURBANCES WILL BRING A
PERIODIC CHANCE OF THUNDERSTORMS TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BAK

In the hours before

Local storm report, Apr 4, 3:38 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
338 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND GST     N CANTON                40.56N 90.04W
04/04/2011  M58.00 MPH       FULTON             IL   TRAINED SPOTTER

0250 AM     HAIL             CATLIN                  40.07N 87.71W
04/04/2011  E0.50 INCH       VERMILION          IL   EMERGENCY MNGR

0255 AM     HAIL             HOOPESTON               40.47N 87.67W
04/04/2011  E0.25 INCH       VERMILION          IL   EMERGENCY MNGR

0255 AM     TSTM WND GST     HOOPESTON               40.47N 87.67W
04/04/2011  E53.00 MPH       VERMILION          IL   EMERGENCY MNGR

&&

BAK
Local storm report, Apr 4, 6:01 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
601 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HAIL             8 S MARTINSVILLE        39.22N 87.88W
04/04/2011  E0.75 INCH       CLARK              IL   CO-OP OBSERVER

&&

BAK
Local storm report, Apr 4, 7:18 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
718 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     HAIL             DECATUR                 39.85N 88.93W
04/04/2011  E0.25 INCH       MACON              IL   MESONET

&&

BAK
Local storm report, Apr 4, 7:41 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
741 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 AM     HAIL             3 NNE MONTICELLO        40.07N 88.55W
04/04/2011  E0.25 INCH       PIATT              IL   MESONET

&&

BAK
Local storm report, Apr 4, 7:43 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
743 AM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND GST     N CANTON                40.56N 90.04W
04/04/2011  M58.00 MPH       FULTON             IL   TRAINED SPOTTER

0250 AM     HAIL             CATLIN                  40.07N 87.71W
04/04/2011  E0.50 INCH       VERMILION          IL   EMERGENCY MNGR

0255 AM     TSTM WND GST     HOOPESTON               40.47N 87.67W
04/04/2011  E53.00 MPH       VERMILION          IL   EMERGENCY MNGR

0255 AM     HAIL             HOOPESTON               40.47N 87.67W
04/04/2011  E0.25 INCH       VERMILION          IL   EMERGENCY MNGR

0530 AM     HAIL             8 S MARTINSVILLE        39.22N 87.88W
04/04/2011  E0.75 INCH       CLARK              IL   CO-OP OBSERVER

0644 AM     HAIL             DECATUR                 39.85N 88.93W
04/04/2011  E0.25 INCH       MACON              IL   MESONET

0701 AM     HAIL             3 NNE MONTICELLO        40.07N 88.55W
04/04/2011  E0.25 INCH       PIATT              IL   MESONET

&&

BAK
Special weather statement, Apr 4, 8:08 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
808 AM CDT MON APR 4 2011

ILZ056-057-062-063-067-068-072-041400-
CLARK-COLES-CRAWFORD-CUMBERLAND-EDGAR-JASPER-RICHLAND-
808 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR CLARK...CRAWFORD...EASTERN
CUMBERLAND...EASTERN JASPER...NORTHERN RICHLAND...SOUTHEASTERN COLES
AND SOUTHERN EDGAR COUNTIES UNTIL 900 AM CDT...

AT 807 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
GREENUP TO HAZEL DELL TO STE. MARIE...MOVING NORTHEAST AT 70 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN CLARK...COLES...CRAWFORD...CUMBERLAND...EDGAR...JASPER AND
RICHLAND COUNTIES...INCLUDING THE CITIES OF WILLOW HILL...STE.
MARIE...HAZEL DELL...GREENUP...CASEY...OBLONG...HARDINVILLE...
WESTFIELD...MARTINSVILLE AND ANNAPOLIS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3934 8759 3931 8762 3921 8758 3915 8766
      3912 8766 3906 8758 3900 8758 3879 8813
      3916 8811 3936 8832 3966 8753 3935 8754
TIME...MOT...LOC 1308Z 244DEG 65KT 3933 8813 3920 8800
          3892 8802

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 11:20 PM CDTSpecial Weather StatementILXMarshall25 min
Apr 4, 12:11 AM CDTSpecial Weather StatementILXFulton, Knox, Peoria, Stark49 min
Apr 4, 12:25 AM CDTSpecial Weather StatementILXCass, Mason, Menard, Schuyler50 min
Apr 4, 12:41 AM CDTSevere Thunderstorm WarningILXCass, Fulton, Logan, Mason, Menard, Peoria and 2 more49 min
Apr 4, 5:11 AM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Jasper35 min

Nearby

Special Weather Statements in Illinois, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.